Home » Frequently asked Questions on Health » Can drugs for hypertension cause erectile dysfunction?

Can drugs for hypertension cause erectile dysfunction?

Q: I am a 30 years old married man having high blood pressure since 3 years. I am taking Eslotan, Ecosprin AV 75 twice a day and Spiromide on every alternate day. Are these medicines harmful for sexual life?

A:Eslotan is the brand/trade name. The names of medicines it contains are called amlodipine and losartan. Ecosprin AV contains atorvastatin and aspirin while Spiromide contains frusemide and spironolactone. Thus in all you are taking six medicines. Spiromide is a potent diuretic (to increase urine production) and is rarely given in high blood pressure. As per globally accepted guidelines on the treatment of high blood pressure in patients below the age of 55 years, first choice initial therapy should be enalapril (sold as Enam) 5-10 mg 1-2 times daily. In cases where enalapril is not tolerated (some patients get persistent cough), losartan (sold as Lozitan) 50 mg daily can be used. If two drugs are required, then add amlodipine (sold as Amlodac) 5 mg daily or a diuretic such as metolazone (sold as Metoz) 2.5 mg daily in the morning. If treatment with three drugs is required, the combination of enalapril (or losartan if enalapril is not tolerated), amlodipine (Amlodac) and Metoz should be used. Some male hypertensive patients suffer from erectile dysfunction (impotence). Enalapril (Enam) is appropriate for such patients.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------